I have had a rash on my lip that comes and goes. If made it's first appearance about 2 years ago as a tiny cluster of bumps on my upper lip. I changed my chapstick to aveeno and it seemed to do the trick, the rash was gone in just a day or two. Over the next year and a half, the rash would pop up every 3-6 months or so, and I could get it to disappear in a day or so jsut by applying the chapstick more often. (it seemed like the rash would appear after my lips got really chapped) Then, about 3 months or so ago, the rash appeared, but did not go away with application of the chapstick. In fact, the chapstick seemed to make it worse. So, I went on a search for another kind of chapstick that might work in its place but nothing seemed to work.
Now, the rash basically stays all the time, unless i use hydrocortisone for about 2-5 days. When I stop using the hydrocortisone it comes right back. It looks like tiny (pin *****) sized bumps, clustered together. They are barely visible unless i stretch my lip. After a day or so after they first appear, they get rough and form a hard, bumpy patch. This patch can then be scratched off and reveals softer, new skin underneath. Right now, it is covering basically my whole lip but when it first happened, it was only ever on the left side. The rash isn't red at all, but it does feel tight, and tingles when I apply chapstick(that never gave me the tingling effect before).
I dont know if this is related or not but,
My boyfriend has had a few bumps on the skin around his lips that are red and look like pimples instead of a rash. I don't think that they are cold sores because they have come up one at a time over the past 3-4 weeks and haven't been weeping, or scabbing, and they last longer that 14 days.
If anyone has any suggestions about what this might be or what I can do to help treat it, that would be great. I dont know what to do anymore.
You could take some oral antihistamine or antiallergic medications like loratadine or cetrizine. Take syrup benadryl and see if it helps with your symptoms.
If not, you could go to the ER or consult your doctor - you would then need injectable antiallergic and steroid medications for your symptoms.
Are you allergic to any specific substances? Apply a medicated lip balm with sun screen to help with the lesions.
Drink plenty of water and consult your skin specialist if the lesions persist. You should also ask your buy friend to consult a doctor if his symptoms persist. A confirmed diagnosis would need a clinical examination of the lesions.
Let us know about how you are doing and if you have any other doubts.
I just read about your lip problem. I realize you posted this sometime ago. Are you still having problems? I am having the same problems you did, especially with the reoccurance. It really makes you wonder what the heck is going on. If I use a combination of hydrocortizone and burt's bees wax, that can usually help and the rash will begin to shed off. This is what my doctor told me to use. It's just really puzzling how it comes back out of the blue. Have you had any luck in keeping it gone?
Have you considered a tooth paste allergy? some common ingredients that cause an allergy are: Cinnamon, Fluoride, aluminum, sodium benzoate, propylene glycol, papain, Balsam of Peru and Cinnamic aldehyde. Cinnamic aldehyde and cinnamon are sometimes found in toothpaste,salsa,mints,gums cola and lip balms. These ingredients in some people can cause contact dermatitis, when caused by toothpaste it generally starts in the corners of the mouth and if untreated spreads downward around the lower lip. Check the website http://naturalallergycures.net/2008/03/29/toothpaste-allergy/ and http//allergies.about.com/od/fal/f/toothpaste.hmt. Hope it helps!!!! If you hear any other causes post it my step son has been having the same problem recently so I have been researching it.
I completely forgot that I ever posted this. I just wanted to give a quick update. I stopped using the hydrocortisone... I didn't want to continue using steroids on such a sensitive area. I went on a search to find a chapstick that did not contain petroleum jelly as it tends to dry the skin out even more. I have used several different kinds of chapstick, but I found that the LypSyl "intense protection" "lypmoisturizer" the original formula works the best for me. Once in a while the bumps show up again, but they are very few in number and are much less noticeable than before. I have been using onlu LypSyl for about 2 years now and I LOVE it. Whenever I use another kind of chapstick the bumps start trying to come back. But if I go back to LypSyl, they disappear again.
Most importantly please remember to stay hydrated and drink lots of water. Dehydration is often a major issue.
I can't believe after so many years this post comes up and helps everyone with this same issue. I guess everyone is different, but I have the same issue and did plenty of research. Allergies, allergens & allergic reaction can do the lip rashes. I went through alot of lip cracking, super dry , painful lip rashes and little tiny white bumps. I first healed with hydrocortisone for the cracking and moisturizing and after it is trial and error! A very long process but everyone is different. I came across aquafor for lips and that seems to work. I might have to change lip balms soon because my lips is getting to use to it! Rashes reoccurring and lip cracking. I am coming to a conclusion from all the research I did throughout many blogs , people experiences and many visits to the doctor that , . . It's good to find and use at least 2 or 3 lip balms /moisturizers and rotate them throughout forever! Trial and error is the worst part, but antihistamines and hydrocortisone should help with the errors ! Love that I came across this and I am not the only person witht this problem.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.